Alert archive / Texas / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood watch at Aug 24, 2017, 5:34 AM CDT for Brooks County, Kenedy County, Texas. It took effect at Aug 25, 2017, 4:00 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2017, 5:34 AM CDT (10:34 UTC)
- In effect from
- Aug 25, 2017, 4:00 AM CDT
- Expired
- Aug 26, 2017, 3:27 AM CDT
- In force
- 23 hr
- Issued by
- NWS Brownsville, TX
- Flood severity
- None
Counties Brooks County, TX, Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583 WGUS64 KBRO 241034 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Brownsville TX 534 AM CDT Thu Aug 24 2017 ...Flash Flood Watch in Effect for Portions of the Northern Ranchlands... .Heavy rainfall associated with Harvey is expected across portions of the northern ranchlands. Training of rain bands may pose a flash flood threat and a Flash Flood Watch is in effect from late tonight through Saturday evening. TXZ250-251-241845- /O.NEW.KBRO.FF.A.0002.170825T0900Z-170827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brooks-Kenedy- Including the cities of Falfurrias and Sarita 534 AM CDT Thu Aug 24 2017 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... The National Weather Service in Brownsville has issued a * Flash Flood Watch for a portion of Deep South Texas, including the following areas, Brooks and Kenedy. * From late tonight through Saturday evening * Training bands from Harvey will produce periods of heavy rainfall across the area. Rainfall amounts of 3 to 5 inches will be common. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
7 follow-up statements
123 WGUS64 KBRO 241655 AAA FFABRO Flood Watch...UPDATED National Weather Service Brownsville TX 1155 AM CDT Thu Aug 24 2017 ...Flash Flood Watch Remains in Effect... .Scattered to numerous showers and thunderstorms in association with organizing Hurricane Harvey are forecast to affect the northern ranchlands as the tropical system approaches the Texas coastline. These showers and thunderstorms are expected to produce heavy rainfall, resulting in a threat of flooding for Brooks and Kenedy Counties. TXZ250-251-250100- /O.CON.KBRO.FF.A.0002.170825T0900Z-170827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brooks-Kenedy- Including the cities of Falfurrias and Sarita 1155 AM CDT Thu Aug 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * A portion of Deep South Texas, including the following areas, Brooks and Kenedy. * From late tonight through Saturday evening. * Training bands of showers and thunderstorms from Harvey will produce periods of heavy rainfall across the area. Rainfall amounts of 5 to 7 inches with locally higher amounts exceeding 8 to 10 inches are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
671 WGUS64 KBRO 250056 AAA FFABRO Flood Watch...UPDATED National Weather Service Brownsville TX 756 PM CDT Thu Aug 24 2017 ...Flash Flood Watch Remains in Effect... .Scattered to numerous showers and thunderstorms in association with organizing Hurricane Harvey are forecast to affect the northern ranchlands as the tropical system approaches the Texas coastline. These showers and thunderstorms are expected to produce heavy rainfall, resulting in a threat of flooding for Brooks and Kenedy Counties. TXZ250-251-250900- /O.CON.KBRO.FF.A.0002.170825T0900Z-170827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brooks-Kenedy- Including the cities of Falfurrias and Sarita 756 PM CDT Thu Aug 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM CDT FRIDAY THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * A portion of Deep South Texas, including the following areas, Brooks and Kenedy. * From 4 AM CDT Friday through Saturday evening * Training bands of showers and thunderstorms from Harvey will produce periods of heavy rainfall across the area. Rainfall amounts of 5 to 7 inches with locally higher amounts exceeding 8 to 10 inches are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
884 WGUS64 KBRO 250620 FFABRO Flood Watch National Weather Service Brownsville TX 120 AM CDT Fri Aug 25 2017 ...Flash Flood Watch Remains in Effect... .Showers and thunderstorms associated with Hurricane Harvey will affect the northern ranchlands. These showers and thunderstorms will produce heavy rainfall, resulting in a threat of flooding for Brooks and Kenedy Counties. TXZ250-251-251530- /O.CON.KBRO.FF.A.0002.170825T0900Z-170827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brooks-Kenedy- Including the cities of Falfurrias and Sarita 120 AM CDT Fri Aug 25 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM CDT EARLY THIS MORNING THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Brooks and Kenedy Counties. * From 4 AM CDT early this morning through Saturday evening * Training bands of showers and thunderstorms from Harvey will produce periods of heavy rainfall across the area. Rainfall amounts of 3 to 6 inches will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
595 WGUS64 KBRO 251602 AAA FFABRO Flood Watch...UPDATED National Weather Service Brownsville TX 1102 AM CDT Fri Aug 25 2017 ...Flash Flood Watch Continues for Ranchland Portion... .Moderate to heavy rainfall is lashing the coastal portion of Deep South Texas and the Rio Grande Valley in association with Hurricane Harvey. A Flash Flood Watch remains in effect for all of Kenedy and Brooks Counties. TXZ250-251-260100- /O.CON.KBRO.FF.A.0002.000000T0000Z-170827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brooks-Kenedy- Including the cities of Falfurrias and Sarita 1102 AM CDT Fri Aug 25 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * A portion of Deep South Texas, including the following areas, Brooks and Kenedy. * Through Saturday evening * Persistent bands of moderate to heavy showers and thunderstorms from Hurricane Harvey will produce locally heavy rainfall within the Watch area. Rainfall amounts of 5 to 7 inches will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
257 WGUS64 KBRO 252246 AAA FFABRO Flood Watch...UPDATED National Weather Service Brownsville TX 546 PM CDT Fri Aug 25 2017 ...Flash Flood Watch Continues for Ranchland Portion... .Moderate to heavy rainfall is lashing the northeast coastal portion of Deep South Texas and the Rio Grande Valley in association with Hurricane Harvey. A Flash Flood Watch remains in effect for all of Kenedy and Brooks Counties. TXZ250-251-260700- /O.CON.KBRO.FF.A.0002.000000T0000Z-170827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brooks-Kenedy- Including the cities of Falfurrias and Sarita 546 PM CDT Fri Aug 25 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * A portion of Deep South Texas, including the following areas, Brooks and Kenedy. * Through Saturday evening * Persistent bands of moderate to heavy showers and thunderstorms from Hurricane Harvey will produce locally heavy rainfall within the Watch area. Rainfall amounts of 3 to 5 inches will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
687 WGUS64 KBRO 260225 FFABRO Flood Watch National Weather Service Brownsville TX 925 PM CDT Fri Aug 25 2017 ...Flash Flood Watch Continues... .Rainfall has been limited except along the northeast coast of Kenedy County. Nonetheless, Harvey remains a threat and a flash flood watch remains in effect for Kenedy and Brooks Counties. TXZ250-251-260900- /O.CON.KBRO.FF.A.0002.000000T0000Z-170827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brooks-Kenedy- Including the cities of Falfurrias and Sarita 925 PM CDT Fri Aug 25 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Brooks and Kenedy Counties * Through Saturday evening * Bands of moderate to heavy showers and thunderstorms from Hurricane Harvey may produce locally heavy rainfall within the watch area. Rainfall amounts of 1 to 3 inches will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
656 WGUS64 KBRO 260827 FFABRO Flood Watch National Weather Service Brownsville TX 327 AM CDT Sat Aug 26 2017 ...Excessive rain threat has decreased... .Observed rainfall to this point and current model output suggest that rain amounts will be less than sufficient to exceed flash flood guidance. Therefore, the flash flood watch for Brooks and Kenedy Counties are now cancelled. TXZ250-251-260930- /O.CAN.KBRO.FF.A.0002.000000T0000Z-170827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brooks-Kenedy- Including the cities of Falfurrias and Sarita 327 AM CDT Sat Aug 26 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Brooks and Kenedy Counties has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 5:34 AM CDT, 0 minutes earlier.
Area forecast discussion, Aug 24, 5:34 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
534 AM CDT Thu Aug 24 2017
.SHORT TERM (Today through Friday): The main concern for the
short term remains recently upgraded Tropical Storm Harvey.
Harvey continues its northwest to north-northwest track toward
the lower to middle Texas coast and has increased in forward
momentum over the last few hours. Recent obs from hurricane hunter
flights indicate that the storm is becoming better organized and
the central pressure is falling. Harvey is forecast to develop
into a hurricane and make landfall north of Baffin Bay late Friday
into early Saturday.
A Hurricane Warning has been issued for Kenedy County. A
Hurricane Watch has been issued for coastal Willacy and coastal
Cameron counties, and a Tropical Storm Warning has been issued for
Cameron, Willacy, and Brooks counties.
A Storm Surge Warning is in effect for coastal Willacy and
coastal Kenedy counties with peak storm surge inundation potential
of 4 to 7 feet. Further south, a Storm Surge Watch is in place
for coastal Cameron county with peak storm surge inundation
potential of 2 to 4 feet.
Rain chances begin to ramp up across the coastal waters and the
coastal counties tonight and peak on Friday. Periods of heavy
rainfall are likely. Two to three inches of rainfall will be
possible across much of the area, with locally higher amounts
possible closer to the coast, with four to six inches not out of
the question. Training of rain bands across the area could pose a
threat for flash flooding and a Flash Flood Watch has been posted
for Brooks and Kenedy counties from 4 am CDT Friday through 7 pm
CDT Saturday. The watch may need to be expanded further south by
future shifts.
SPC has placed coastal Cameron, coastal Willacy, and eastern
Kenedy counties under a marginal risk for late Friday/Friday
night as the environment becomes supportive of at least some risk
for tornadoes with convection associated with Harvey.
Temperatures today will still be on the hot side, with highs
pushing into the mid to upper 90s across much of the inland areas,
and past the century mark just across western Starr and Zapata
counties. Temperatures Friday will be tempered by cloudy skies and
rainfall, with highs only in the upper 80s to lower 90s.
.LONG TERM (Friday Night through Wednesday): Harvey is forecast
to make landfall Friday night near Corpus Christi moving
northwest. Strong winds with showers and thunderstorms will
prevail across portions of deep South Texas from Friday night
through early next week, with locally heavy rainfall and possible
flooding issues for areas near the coast and to the north. Total
rainfall accumulation of a few to several inches will be possible
for Kenedy and Brooks Counties through the weekend, with amounts
of two to four inches possible elsewhere. Slow improvement in the
weather will occur Saturday night through Monday area wide as
Harvey continues moving inland. Low temperatures will be in the
70s with high temperatures mainly in the upper 80s to lower 90s.
&&
.MARINE:
Today through Friday: At 4 am, Buoy 42020 reported east southeast
winds around 10 knots with seas of 3 feet. Marine conditions are
expected to rapidly deteriorate tonight into Friday as Tropical
Storm Harvey moves closer to the lower Texas coast. A Hurricane
Warning is in effect for the coastal waters north of Port
Mansfield and a Hurricane Watch and Tropical Storm Warning are in
effect for the coastal waters south of Port Mansfield to the
mouth of the Rio Grande. Mariners are urged to monitor this
developing weather situation through the remainder of this week.
Friday night through Monday night: Tropical Storm Harvey may make
hurricane by the time it clips the lower Texas coastal waters
Friday. Transitioning from the short term, conditions will still
be extremely hazardous Friday night, with very strong winds and
very high seas. Small craft advisory conditions will prevail
Saturday, with small craft should exercise caution conditions
thereafter. See the HLSBRO for more information.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 92 77 86 76 / 30 50 70 70
BROWNSVILLE 93 77 88 77 / 30 50 70 70
HARLINGEN 95 76 89 77 / 30 50 70 70
MCALLEN 99 77 89 77 / 30 40 60 70
RIO GRANDE CITY 100 77 94 76 / 20 30 50 60
SOUTH PADRE ISLAND 86 79 85 78 / 30 60 80 70
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning for TXZ251.
Hurricane Watch for TXZ256-257.
Tropical Storm Warning for TXZ250-254>257.
Flash Flood Watch from late tonight through Saturday evening for
TXZ250-251.
GM...Hurricane Warning for GMZ135-155-175.
Hurricane Watch for GMZ130-132-150-170.
Tropical Storm Warning for GMZ130-132-150-170.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
58/54Hazardous weather outlook, Aug 23, 6:46 PM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 646 PM CDT Wed Aug 23 2017 TXZ248>257-242100- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 646 PM CDT Wed Aug 23 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A TROPICAL STORM WATCH IS IN EFFECT FOR THE COASTAL PORTIONS OF CAMERON AND WILLACY COUNTIES. A HURRICANE WATCH IS IN EFFECT FOR KENEDY COUNTY. A STORM SURGE WATCH IS IN EFFECT FOR PADRE ISLAND NORTH OF PORT MANSFIELD. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday THE TROPICAL STORM WATCH WILL REMAIN IN EFFECT FOR THE COASTAL PORTIONS OF CAMERON AND WILLACY COUNTIES UNTIL 6 PM CDT FRIDAY. THE HURRICANE WATCH WILL REMAIN IN EFFECT FOR KENEDY COUNTY UNTIL 6 PM CDT FRIDAY. THE STORM SURGE WATCH WILL REMAIN IN EFFECT FOR PADRE ISLAND NORTH OF PORT MANSFIELD UNTIL 6 PM CDT FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-242100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 646 PM CDT Wed Aug 23 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A TROPICAL STORM WATCH IS IN EFFECT SOUTH OF PORT MANSFIELD FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. A HURRICANE WATCH IS IN EFFECT NORTH OF PORT MANSFIELD FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday THE TROPICAL STORM WATCH FOR SOUTH OF PORT MANSFIELD FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN EFFECT UNTIL 6 PM CDT FRIDAY. THE HURRICANE WATCH FOR NORTH OF PORT MANSFIELD FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN EFFECT UNTIL 6 PM CDT FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:26 AM CDT | Hurricane Warning | BRO | Kenedy | 48 hr |
| Aug 24, 4:26 AM CDT | Storm Surge Warning | BRO | Kenedy | 48 hr |
| Aug 24, 4:26 AM CDT | Tropical Storm Warning | BRO | Brooks, Cameron, Willacy | 48 hr |
Nearby
Flash Flood Watches in Texas, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.